Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Sep 4, 2010, 3:39 PM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2010, 3:39 PM MDT (21:39 UTC)
- Expired
- Sep 4, 2010, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3538 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS83 KGLD 042139 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 339 PM MDT SAT SEP 4 2010 ...CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED... .STRONG NORTHWESTERLY WINDS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST COLORADO AND HAVE MOVED INTO PORTIONS OF EXTREME NORTHWEST KANSAS. WITH LATE AFTERNOON TEMPERATURES IN THE 90S AND HUMIDITIES LESS THAN 15 PERCENT...THESE WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ252-253-KSZ001-013-050100- /O.NEW.KGLD.FW.W.0007.100904T2139Z-100905T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN- 339 PM MDT SAT SEP 4 2010 /439 PM CDT SAT SEP 4 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001... 013...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 252 YUMA...FIRE ZONE 253 KIT CARSON. IN KANSAS...FIRE ZONE 001 CHEYENNE KS...FIRE ZONE 013 SHERMAN. * WIND: NORTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE...BEFORE DECREASING AROUND SUNSET. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL INTO THE 5 TO 10 PERCENT RANGE. * IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITIES WILL ALLOW FIRES TO START QUICKLY AND SPREAD FURIOUSLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JRM HTTP://WEATHER.GOV/GOODLAND
1 follow-up statement
138 WWUS83 KGLD 050053 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT SAT SEP 4 2010 COZ252-253-KSZ001-013-050200- /O.EXP.KGLD.FW.W.0007.000000T0000Z-100905T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN- 653 PM MDT SAT SEP 4 2010 /753 PM CDT SAT SEP 4 2010/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001... 013...252 AND 253... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING. WINDS HAVE DECREASED ACROSS THE AREA AND HUMIDITIES HAVE BEGUN TO INCREASE ACROSS THE AREA...WITH CRITICAL FIRE WEATHER CONDITIONS NO LONGER EXPECTED. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:18 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 4, 2:18 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SAT SEP 4 2010 .DISCUSSION... 218 PM MDT SAT SEP 4 2010 EARLY AFTERNOON ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED A BROAD MID/UPPER RIDGE OVER THE DESERT SOUTHWEST WITH A LARGE...CLOSED MID/UPPER LOW OVER THE SOUTHERN PORTION OF HUDSON BAY. THIS IS RESULTING IN NORTHWEST FLOW OVER THE CENTRAL HIGH PLAINS. A FEW CUMULUS CLOUDS HAVE DEVELOPED OVER THE HIGHER TERRAIN OF EASTERN COLORADO WITH A CLEAR SKY ELSEWHERE. PRIMARY FORECAST CONCERNS WILL REVOLVE AROUND POTENTIAL FOR FIRE WEATHER CONDITIONS SUNDAY FOLLOWED BY MAX TEMPS MONDAY. SURFACE TROUGH SHOULD REDEVELOP OVER THE FORECAST AREA TOMORROW MORNING. WITH WESTERLY DOWN SLOPING WINDS WEST OF THE TROUGH AND A DEEPLY MIXED ATMOSPHERE...RELATIVE HUMIDITY VALUES OVER THE WESTERN HALF OF THE FORECAST AREA SHOULD HAVE NO PROBLEM FALLING TO NEAR 15 PERCENT. WINDS..WHILE LIKELY SOMEWHAT GUSTY...SHOULD REMAIN BELOW RED FLAG WARNING CRITERIA SO NO HIGHLIGHTS PLANNED AT THIS TIME. A STRONG COLD FRONT WILL TRANSLATE THROUGH THE TRI-STATE REGION SUNDAY NIGHT INTO MONDAY MORNING RESULTING IN BREEZY TO WINDY NORTHWEST SURFACE FLOW THROUGH THE DAY MONDAY. FRONT IS PROGGED TO BE SOUTH OF THE FORECAST AREA BY 18Z SO TEMPS WILL LIKELY STRUGGLE TO REACH THE MID 70S. TRIMMED A FEW DEGREES ACROSS THE BOARD AND THERE'S A POTENTIAL IT WILL NEED TO BE TRIMMED EVEN FURTHER. BROAD MID/UPPER TROUGH BEGINS TO AMPLIFY OVER THE WESTERN CONUS BY TUESDAY AFTERNOON. AT THE SAME TIME...NEARBY SURFACE HIGH GRADUALLY SLIDES OFF TO THE EAST. OLD COLD FRONT BEGINS TO MIX NORTHWARD AS A WARM FRONT TUESDAY NIGHT WITH STRONGEST FORCING FOR ASCENT NOTED OVER THE EASTERN HALF OF THE FORECAST AREA SO CONFINED POPS THERE. MAINTAINED SLIGHT CHANCE POPS FOR WEDNESDAY AFTERNOON/EVENING ACROSS THE AREA AS A LEE TROUGH BECOMES REESTABLISHED OVER EASTERN COLORADO. SOUTHWEST FLOW ALOFT CONTINUES OVER THE CENTRAL HIGH PLAINS THROUGH THE END OF THE FORECAST PERIOD BUT UPPER LEVEL JET WILL REMAIN CONFINED TO THE NORTHERN PLAINS RESULTING IN LITTLE SENSIBLE WEATHER OVER THE TRI-STATE REGION WITH TEMPS SLIGHTLY ABOVE CLIMO. FOLTZ && .AVIATION... 1117 AM MDT SAT SEP 4 2010 FOR THE 18Z TAFS...VFR. SURFACE TROUGH NEAR THE TERMINALS WILL KEEP WINDS LIGHT WHILE HIGH PRESSURE ALOFT WILL KEEP SKIES CLEAR. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Sep 4, 10:25 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MDT SAT SEP 4 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1025 AM MDT SAT SEP 4 2010 /1125 AM CDT SAT SEP 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE ON THE INCREASE SUNDAY INTO MONDAY. LOWER RELATIVE HUMIDITIES WILL BE IN PLACE BOTH DAYS WITH THE STRONGER WINDS EXPECTED MONDAY BEHIND A COLD FRONT. NORTH WINDS OF 20 TO 30 WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE ON MONDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH OCCASIONAL CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BULLER/024
Nearby
Red Flag Warnings in Colorado, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.